Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 14, 2017, 12:21 AM EDT for Bedford County, Cambria County, Somerset County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 12:21 AM EDT (04:21 UTC)
- Expired
- Jul 14, 2017, 1:00 AM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 114 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 4.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
155
WWUS81 KCTP 140421
SPSCTP
Special Weather Statement
National Weather Service State College PA
1221 AM EDT FRI JUL 14 2017
PAZ024-025-033-034-140500-
Bedford PA-Somerset PA-Blair PA-Cambria PA-
1221 AM EDT FRI JUL 14 2017
...SPECIAL WEATHER STATEMENT...
At 1220 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Belsano to near Seven Springs. Movement was
east at 40 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Belmont, Johnstown, Westmont, Somerset, Portage, Hollidaysburg,
Nanty-Glo, Windber, Ebensburg, Bedford, Altoona, Acosta, Salix-Beauty
Line Park, Buffalo Mills, Seven Springs, Friedens, Roaring Spring,
Ski Gap, Loretto and Boswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3993 7938 4009 7926 4012 7921 4012 7917
4036 7900 4064 7884 4040 7818 4030 7826
4022 7823 3972 7862 3972 7874
TIME...MOT...LOC 0420Z 286DEG 52KT 4048 7892 3999 7931
$$
CRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 13, 11:30 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 13, 11:30 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service State College PA 1130 PM EDT Thu Jul 13 2017 .SYNOPSIS... Muggy air will be displaced by a cold front which will pass through during the day and evening on Friday. Drier air and seasonable temperatures are expected through the rest of the weekend. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... For the overnight, faster zonal flow aloft and increasing moisture convergence from eastern OH will aid increasing POPs from west to east, with scattered shra/tsra spreading eastward throughout the night. Between 09z and 12z...expect 50-60% coverage across central and western PA as sfc front drops southeastward into western PA. Severe is not expected, but locally heavy downpours will still accompany any storms, as PW remains around 2.0" south of the approaching front. It will be another muggy night with mins ranging from the mid 60s north to the lower to middle 70s southeast. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Sfc cold front nears the nrn tier before sunrise, but takes quite a bit of time to cross the CWA. SPC day2 has most of our southern half in the SLGT risk and the rest in MRGL. The rain of today will lower FFG for tomorrow, but so far, the dry areas are getting the rain and the wetter areas are staying more-dry. Overnight shift can re-assess the possibility of a FFA for Friday. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... High pressure is forecast to dominate the region on Saturday with an expected break from pcpn and hier humidities of this week. However, a trailing front progressing from southern Canada may generate some convection on Sunday before moving off the coast early next week. High pressure should bring dry wx and less humid air again Monday. However, returning moisture behind the stalling front will bring an increasing chance for showers on Tuesday and Wednesday. Temperatures should be within a few degrees of mid-July climate normals. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... Central Pa will remain in a moist southwest flow tonight ahead of low pressure over the Grt Lks. Although scattered showers and few thunderstorms will affect parts of the area tonight, the main forecast concern is the potential of low cigs at KBFD/KJST, resulting from orographic lift, combined with diurnal cooling. KBFD already reporting a 900ft cig at 03Z and model soundings support cigs falling below 500ft late tonight. At KJST, model soundings and SREF prob charts support about a 60 pct chance of IFR cigs later tonight with an onset most likely between 08Z-10Z. Further east, light wind and wet ground could lead to areas of fog overnight. However, upstream satellite imagery and model soundings suggest there will be too much cloudiness for significant fog formation. Would estimate the probability of late night IFR at near 50 pct for KIPT, 30 pct at KUNV/KLNS and 10-20 pct at KMDT/KAOO. Improving conditions are expected after 12Z Friday, as low cigs/fog lift. Model soundings and SREF prob charts support predominantly VFR conditions by afternoon. However, scattered showers and thunderstorms forming ahead of an approaching cold front could bring temporary reductions through Friday evening, mainly over the southern half of Pa. .OUTLOOK... Sat...AM low cigs likely BFD/JST. Sun...AM fog poss BFD. Slight chc of late day tsra impacts BFD. Mon...Sct PM tsra impacts possible. Tue...AM low cigs/showers possible. Sct PM tsra impacts poss east. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo/DeVoir SHORT TERM...Dangelo LONG TERM...Lambert/Gartner AVIATION...Fitzgerald
Hazardous weather outlook, Jul 13, 8:05 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service State College PA 805 PM EDT Thu Jul 13 2017 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-150015- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 805 PM EDT Thu Jul 13 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered strong to severe thunderstorms with gusty winds and hail are possible once again Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 14, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
1221 AM EDT FRI JUL 14 2017
PAZ024-025-033-034-140500-
Bedford PA-Somerset PA-Blair PA-Cambria PA-
1221 AM EDT FRI JUL 14 2017
...SPECIAL WEATHER STATEMENT...
At 1220 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Belsano to near Seven Springs. Movement was
east at 40 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Belmont, Johnstown, Westmont, Somerset, Portage, Hollidaysburg,
Nanty-Glo, Windber, Ebensburg, Bedford, Altoona, Acosta, Salix-Beauty
Line Park, Buffalo Mills, Seven Springs, Friedens, Roaring Spring,
Ski Gap, Loretto and Boswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3993 7938 4009 7926 4012 7921 4012 7917
4036 7900 4064 7884 4040 7818 4030 7826
4022 7823 3972 7862 3972 7874
TIME...MOT...LOC 0420Z 286DEG 52KT 4048 7892 3999 7931
CRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:42 AM EDT | Special Weather Statement | CTP | Tioga | 48 min |
| Jul 14, 2:10 AM EDT | Special Weather Statement | CTP | Cambria | 50 min |
| Jul 14, 2:34 AM EDT | Areal Flood Advisory | CTP | Cambria | 3 hr |
| Jul 14, 4:04 AM EDT | Special Weather Statement | CTP | York | 26 min |
| Jul 14, 4:07 AM EDT | Special Weather Statement | CTP | Centre, Huntingdon | 38 min |
| Jul 14, 4:32 AM EDT | Areal Flood Advisory | CTP | Clearfield | 118 min |
| Jul 14, 5:41 AM EDT | Special Weather Statement | CTP | Bedford, Somerset | 49 min |
| Jul 14, 6:19 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| Jul 14, 6:48 AM EDT | Special Weather Statement | CTP | Lancaster, Lebanon | 57 min |
| Jul 14, 7:27 AM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, York | 3 hr |
| Jul 14, 7:33 AM EDT | Special Weather Statement | CTP | Lancaster | 42 min |
| Jul 14, 9:12 AM EDT | Areal Flood Advisory | CTP | Cambria, Clearfield | 2 hr |
| Jul 14, 10:18 AM EDT | Flash Flood Warning | CTP | Cambria, Clearfield | 3 hr |
| Jul 14, 10:40 AM EDT | Areal Flood Advisory | CTP | Blair, Centre, Huntingdon | 3 hr |
| Jul 14, 11:12 AM EDT | Flash Flood Watch | CTP | Dauphin, Lancaster, Lebanon, Schuylkill | 11 hr |
| Jul 14, 11:21 AM EDT | Areal Flood Advisory | CTP | Juniata, Mifflin, Perry, Snyder | 3 hr |
| Jul 14, 12:25 PM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Lebanon, Montour, Northumberland, Schuylkill | 3 hr |
| Jul 14, 1:50 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Jul 14, 2:26 PM EDT | Special Weather Statement | CTP | Lancaster | 34 min |
| Jul 14, 2:45 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jul 14, 7:03 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jul 14, 7:50 PM EDT | Special Weather Statement | CTP | York | 55 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.